Alert archive / South Carolina / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 28, 1997, 4:32 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 28, 1997, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KNIP), launched 12:00Z, 8.5 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 282032 FFWCHS SCC015-019-290030- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CAROLINA ...BERKELEY COUNTY...CHARLESTON COUNTY AT 415 PM...VERY HEAVY RAINFALL CONTINUED TO DEVELOP ACROSS NORTH CHARLESTON TO WANDO...WITH RAINFALL AMOUNTS OVER 1.5 INCHES IN JUST 20 MINUTES AT THE CHARLESTON AIRPORT. THROUGH 6 PM TORRENTIAL RAINS OF 2 TO 3 INCHES OR MORE ARE EXPECTED TO MOVE ACROSS THE CHARLESTON METROPOLITAN AREA...INCLUDING NORTH CHARLESTON...CHARLESTON...HANAHAN...WANDO...MOUNT PLEASANT AND COASTAL SECTIONS. THESE HEAVY RAINS WILL COMBINE WITH A HIGH TIDE TO PRODUCE WIDESPREAD SERIOUS FLOODING OF LOW-LYING AREAS...SMALL CREEKS AND TIDAL BASINS. MOTORISTS SHOULD NOT USE STREETS THAT ARE UNDER WATER. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. NEAR THE COAST THE FLOOD WATER MAY CONTAIN SALT AND BE DAMAGING TO AUTOMOBILES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:15 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 315 PM EDT SAT JUN 28 1997 SFC ANAL SHOWS AREA OF LO PRES OVR EXTREME SE SC AND RIGHT NR SAV GA. AREA OF LIGHT TO MODERATE RAIN CONT OVR MUCH OF SC PART OF CWA WITH SCT SHOWERS/TSTMS FURTHER S AND OFF THE COAST. FRONT LIFTS BACK NWRD BUT INDICATIONS OF LL TROF TO CONT NR THE CWA THRU THE PD WITH SE FLO SHIFTING S BY LATE MON...PRPTBLE WATER REMAINS RATHER HIGH. LIKE TO LEAN TOWARD THE HIER (BUT NOT AS HI AS ON SUN) FAN POPS THRU THE PD AS COMP TO FWC BUT TEMP NUMBERS RATHER CLOSE. BLV CWF WL REMAIN BLO SCA CONDS THRU THE PD AS WINDS CONT A SLO SHIFT THRU MON. CCF CHS ARPT 72/84/72/88 6644 CHS CITY 74/83/74/84 SAV ARPT 72/84/72/88 6654 CAE...JUST GOT WRK PKG...SEEMS WERE IN GOOD AGREEMENT. MJR
Nearby
Flash Flood Warnings in South Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.